Alert archive / Idaho / Flash Flood Watches in 2016

Flash Flood Watch 2, NWS Pocatello, ID

September 22, 2016

NWS Pocatello, ID issued this flash flood watch at Sep 22, 2016, 12:00 AM MDT. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2016, 12:00 AM MDT (06:00 UTC)
Expired
Sep 23, 2016, 1:14 PM MDT
In force
37 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

718 
WGUS65 KPIH 212003
FFAPIH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
203 PM MDT WED SEP 21 2016

IDZ022-023-025-221000-
/O.NEW.KPIH.FF.A.0002.160922T0600Z-160924T0000Z/
/00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND...
HENRY...SODA SPRINGS...DOWNEY...LAVA HOT SPRINGS...MONTPELIER
203 PM MDT WED SEP 21 2016

...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT MDT TONIGHT THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST IDAHO...INCLUDING 
  THE FOLLOWING AREAS...CARIBOU HIGHLANDS...SOUTH CENTRAL 
  HIGHLANDS AND WASATCH MOUNTAINS/IDAHO PORTION. 

* FROM MIDNIGHT MDT TONIGHT THROUGH FRIDAY AFTERNOON

* MODERATE TO OCCASIONALLY HEAVY RAINFALL IS POSSIBLE OVER RECENT
  BURN SCARS WITH 48-HOUR ACCUMULATIONS RUNNING FROM 1 TO 3 INCHES
  OVER THE WATCH AREA.

* MODERATE RAINFALL ON RECENT BURN SCARS CAN PRODUCE DEBRIS FLOWS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

OUTDOOR ENTHUSIASTS AND HUNTERS SHOULD STAY OUT OF REACHES
SITUATED BELOW RECENT BURN SCARS.

&&

$$
4 follow-up statements
839 
WGUS65 KPIH 220836
FFAPIH

FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
236 AM MDT THU SEP 22 2016

IDZ022-023-025-222100-
/O.CON.KPIH.FF.A.0002.000000T0000Z-160924T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND...
HENRY...SODA SPRINGS...DOWNEY...LAVA HOT SPRINGS...MONTPELIER
236 AM MDT THU SEP 22 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST IDAHO...INCLUDING THE FOLLOWING AREAS...
  CARIBOU HIGHLANDS...SOUTH CENTRAL HIGHLANDS AND WASATCH
  MOUNTAINS/IDAHO PORTION.

* THROUGH FRIDAY AFTERNOON

* MODERATE TO OCCASIONALLY HEAVY RAINFALL IS POSSIBLE OVER RECENT
  BURN SCARS WITH 48-HOUR RAINFALL ACCUMULATIONS RUNNING FROM 1
  TO 3 INCHES OVER THE WATCH AREA.

* MODERATE RAINFALL ON RECENT BURN SCARS CAN PRODUCE DEBRIS 
  FLOWS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

OUTDOOR ENTHUSIASTS AND HUNTERS SHOULD STAY OUT OF REACHES
SITUATED BELOW RECENT BURN SCARS.

&&

$$
277 
WGUS65 KPIH 221956
FFAPIH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
156 PM MDT THU SEP 22 2016

IDZ023-025-231000-
/O.EXT.KPIH.FF.A.0002.000000T0000Z-160924T0500Z/
/00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...HENRY...SODA SPRINGS...DOWNEY...
LAVA HOT SPRINGS...MONTPELIER
156 PM MDT THU SEP 22 2016

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST IDAHO...INCLUDING THE FOLLOWING AREAS...
   CARIBOU HIGHLANDS AND WASATCH MOUNTAINS/IDAHO PORTION. 

* THROUGH FRIDAY EVENING

* MODERATE TO OCCASIONALLY HEAVY RAINFALL IS POSSIBLE OVER RECENT
  BURN SCARS WITH ADDITIONAL 36-HOUR RAINFALL ACCUMULATIONS
  RUNNING FROM 1 TO 3 INCHES OVER THE WATCH AREA.

* MODERATE RAINFALL ON RECENT BURN SCARS CAN PRODUCE FLASH
  FLOODING AND DEBRIS FLOWS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

OUTDOOR ENTHUSIASTS AND HUNTERS SHOULD STAY OUT OF REACHES
SITUATED BELOW RECENT BURN SCARS.

&&

$$

IDZ022-231000-
/O.CON.KPIH.FF.A.0002.000000T0000Z-160924T0000Z/
/00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND
156 PM MDT THU SEP 22 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST IDAHO...INCLUDING THE FOLLOWING AREA... 
  SOUTH CENTRAL HIGHLANDS. 

* THROUGH FRIDAY AFTERNOON

* MODERATE TO OCCASIONALLY HEAVY RAINFALL IS POSSIBLE OVER RECENT
  BURN SCARS WITH ADDITIONAL 36-HOUR RAINFALL ACCUMULATIONS
  RUNNING FROM 1 TO 2 INCHES OVER THE WATCH AREA.

* MODERATE RAINFALL ON RECENT BURN SCARS CAN PRODUCE FLASH
  FLOODING AND DEBRIS FLOWS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

OUTDOOR ENTHUSIASTS AND HUNTERS SHOULD STAY OUT OF REACHES
SITUATED BELOW RECENT BURN SCARS.

&&

$$
248 
WGUS65 KPIH 230821
FFAPIH

FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
221 AM MDT FRI SEP 23 2016

IDZ022-232100-
/O.CON.KPIH.FF.A.0002.000000T0000Z-160924T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND
221 AM MDT FRI SEP 23 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST IDAHO...INCLUDING THE FOLLOWING AREA... 
  SOUTH CENTRAL HIGHLANDS. 

* THROUGH THIS AFTERNOON

* MODERATE TO OCCASIONALLY HEAVY RAINFALL IS POSSIBLE NEAR RECENT
  BURN SCARS WITH ADDITIONAL RAINFALL ACCUMULATIONS OF AROUND 1
  INCH POSSIBLE OVER THE WATCH AREA. 

* MODERATE RAINFALL ON RECENT BURN SCARS CAN PRODUCE FLASH 
  FLOODING AND DEBRIS FLOWS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

OUTDOOR ENTHUSIASTS AND HUNTERS SHOULD STAY OUT OF REACHES
SITUATED BELOW RECENT BURN SCARS.

&&

$$

IDZ023-025-232100-
/O.CON.KPIH.FF.A.0002.000000T0000Z-160924T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...HENRY...SODA SPRINGS...DOWNEY...
LAVA HOT SPRINGS...MONTPELIER
221 AM MDT FRI SEP 23 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST IDAHO...INCLUDING THE FOLLOWING AREAS...
   CARIBOU HIGHLANDS AND WASATCH MOUNTAINS/IDAHO PORTION. 

* THROUGH THIS EVENING

* MODERATE TO OCCASIONALLY HEAVY RAINFALL IS POSSIBLE NEAR RECENT
  BURN SCARS WITH ADDITIONAL RAINFALL ACCUMULATIONS OF AROUND 1
  INCH POSSIBLE OVER THE WATCH AREA.

* MODERATE RAINFALL ON RECENT BURN SCARS CAN PRODUCE FLASH 
  FLOODING AND DEBRIS FLOWS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

OUTDOOR ENTHUSIASTS AND HUNTERS SHOULD STAY OUT OF REACHES
SITUATED BELOW RECENT BURN SCARS.

&&

$$
163 
WGUS65 KPIH 231914
FFAPIH

FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
114 PM MDT FRI SEP 23 2016

IDZ023-025-232015-
/O.CAN.KPIH.FF.A.0002.000000T0000Z-160924T0500Z/
/00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...HENRY...SODA SPRINGS...DOWNEY...
LAVA HOT SPRINGS...MONTPELIER
114 PM MDT FRI SEP 23 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE CARIBOU HIGHLANDS AND IDAHO PORTION
OF THE NORTHERN WASATCH MOUNTAINS HAS BEEN CANCELLED. THE THREAT
OF HEAVY RAINFALL HAS SHIFTED EAST OF THE REGION WITH LIGHT TO
OCCASIONALLY MODERATE SHOWERS CONTINUING INTO THE EVENING.

$$

IDZ022-232015-
/O.CAN.KPIH.FF.A.0002.000000T0000Z-160924T0000Z/
/00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND
114 PM MDT FRI SEP 23 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE SOUTH CENTRAL HIGHLANDS HAS BEEN
CANCELLED. THE THREAT OF HEAVY RAIN HAS SHIFTED EAST OF THE REGION
WITH GENERALLY LIGHT RAINFALL ANTICIPATED THROUGH THE EVENING
BEFORE DRIER CONDITIONS WORK INTO THE AREA AFTER MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this flash flood watch went out at Sep 21, 1:55 PM MDT, 10 hours 5 minutes earlier.

Area forecast discussion, Sep 21, 1:55 PM MDT, 10 hours 5 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
155 PM MDT WED SEP 21 2016

.DISCUSSION...An anomalously moist low pressure system was setting
up along the Oregon coast early this afternoon as previously progged
while regional radar returns were showing increasing shower activity
across the CNTRL mountains. Numerical models continue to show period
of moderate to heavy rainfall over the next 48-hours as the low
shifts inland and gradually lifts east of the divide Friday
night/Saturday morning. Snow levels are expected to drop Friday
allowing accumulating snow to collect across the CNTRL and Southern
mountains above 7500-8000 MSL. Below 7500 MSL,48-hour rain
accumulations of 1.50 to 3.00 inches is anticipated across the SRN
and SE highlands which would pose a significant problem for areas
with recent burn scars (in particular, the Henrys Ck Fire and Grape
Fires among others). Thus a Flash Flood Watch has been posted for
late tonight through Friday for the SE mountain zones. Temperatures
will also drop drastically over the next two days by about 20 deg
possibly impacting outdoor enthusiasts/hunters. Following the
ejecting low, a ridge of high pressure with gradually warming
temperatures are expected early next week. Huston
&&

.AVIATION...Expect deteriorating CIGs and VSBYs later tonight as low
pressure continues its movement into Idaho. It looks a little later
than previous thinking, but it also looks like IFR conditions are
possible, and a shut-down of KSUN during the morning hours is
likely. KSUN should recover to flyable CIG by 22/18Z or so. Wind
direction is one of the more difficult forecasts, but luckily it is
for the most part staying below 11KT during those times. Late night
fog is also a consideration, reducing VSBY slightly, but the
abundant precipitation preventing dense fog. Even worse CIG/VSBY
expected on Thu night and Fri. Messick
&&

.FIRE WEATHER...Low pressure moving into Idaho should bring abundant
moisture with a minimum of 1 inch, and widespread 2 inches in the
mountains of central and eastern Idaho, for the four days from today
through Sat morning. This should strongly curtail fire activity, and
will likely be a season-ending event for most locations. The more
serious concern for land management agencies will be debris flows at
recent burn scars. There will be embedded thunderstorm cells in the
precipitation for tonight and Thu, but it should remain isolated and
with the heavy rainfall and high humidity difficult to get ignition.
After Sat, high pressure will move back in and allow a warming and
drying. However, 80 degree temperatures and humidity below 20
percent will not be seen in the next week. Breezy conditions will re-
develop in the middle of the next work week, on Tue or Wed as
another low reaches the coast. However, this one has considerably
less moisture. Messick
&&

.PIH Watches/Warnings/Advisories...

Flash Flood Watch IDZ022-023-025 for moderate rain over burn
scars beginning late tonight through Friday afternoon.
&&

Nearby

Flash Flood Watches in Idaho, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.